MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE PATELLA IMPLANT DOME, 30 X 8 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE PATELLA IMPLANT DOME, 30 X 8 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-504-PSB8
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 07/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number, ar-504-psb8 and lot number 113601322 combination found no related information.If additional relevant information is received, a follow-up report will be submitted.Device was discarded by the facility.
 
Event or Problem Description
It was reported that on (b)(6) 2014 a patient underwent a right tka procedure.On (b)(6) 2016 the surgeon performed a revision right tka due to patient pain.During the revision procedure the surgeon explanted the tibial tray ar-503-tttd (lot 108761205)((b)(4)), bearing implant ar-503-bd12 (lot 77941235)((b)(4)) and patella implant ar-504-psb8 (lot 113601322)((b)(4)).To complete the procedure the surgeon implanted the following arthrex products: tibial tray ar-513-t3 (lot 10029431), bearing implant ar-513-bd18 (lot 113601330) and patella implant ar-504-psd0 (lot 113601430).Patient was a female, dob (b)(6) 1963.Explanted parts were discarded by the facility.Patient medical records dated (b)(6) 2016 noted patient had a bone scan which sows uptake consistent with loosening in mtp.Past aspiration and injection provided little relief.Fluid had been sent for cultures and was negative for infection.Patient has pain at night in mtp region and pain with daily activities, walking, stairs.Pain daily.Records noted a jolt was felt in mtp region of knee.Patient has some giving way of knee and instability.Examination with palpation demonstrated medial joint line tenderness and medial tibial plateau tenderness.No lateral tibial plateau tenderness.Trace effusion of the right knee.Some play noted mid flexion.

Brand Name
IBALANCE PATELLA IMPLANT DOME, 30 X 8 MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5911797
Report Number1220246-2016-00353
Device Sequence Number18856
Product Code JWH
UDI-Device Identifier00888867035553
UDI-Public00888867035553
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2018
Device Catalogue NumberAR-504-PSB8
Device Lot Number113601322
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2016
Initial Report FDA Received Date08/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age52 YR